Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 19, 2019Union County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2019, 3:25 PM EDT for Union County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2019, 3:25 PM EDT (19:25 UTC)
Expired
Aug 19, 2019, 4:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Union County, GA

The radar

The Greer radar (KGSP), 157 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS82 KFFC 191925
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Mon Aug 19 2019
 
GAZ008-009-015-016-192000-
Union GA-Towns GA-White GA-Lumpkin GA-
325 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION...SOUTHERN
TOWNS...NORTHERN WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 400 PM
EDT...

At 325 PM EDT...a strong thunderstorm was over Blood Mountain
Shelter, or 10 miles south of Blairsville...moving south at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent 
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Suches, Owltown, Whitley Gap Shelter, Blue Mountain Shelter, Vogel
State Park, Anna Ruby Falls, Turners Corner, Woods Hole Shelter,
Blood Mountain Shelter, Gaddistown, Gooch Mountain Shelter and Low
Gap Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3484 8376 3474 8367 3469 8390 3463 8389
      3464 8403 3470 8410 3473 8410 3473 8409
      3480 8409 3485 8386
TIME...MOT...LOC 1925Z 341DEG 13KT 3473 8394 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:38 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 19, 2:38 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
238 PM EDT Mon Aug 19 2019

.SHORT TERM /Tonight through Tuesday Night/...
Weak upper level trough over the area will support higher
precipitation coverage through the short term. The trough has
allowed deeper moisture to advect into the area, contributing to a
moist and unsettled airmass over the state. A surface low nearby
will traverse the state through Tuesday, triggering greater diurnally-
driven storm development each afternoon and evening. Forecast
continues to show areas of likely pops each afternoon, with good
chance pops elsewhere.

Widespread severe weather is not a concern through the short term,
although it is still possible for a few storms to become strong to
marginally severe. The main concerns are gusty winds, frequent
lightning, and locally heavy rainfall.

Increased cloudiness and storm coverage will result in slightly
cooler high temperatures on Tuesday. Expect most areas to reach only
the upper 80s to low 90s, with Heat Index values under 100.

31

.LONG TERM /Wednesday through Monday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Diurnally driven scattered to numerous showers and thunderstorms
will be the norm in the extended periods of the forecast. The area
will remain situated in the weak upper trough between the ridge
over the Plains and western Atlantic ridge. Moisture continues to
slowly increase across the area through the end of the week which
will will provide a boost each afternoon for convective development.
By the end of the week, the models are showing a cold front
pushing south out of the great lake state Thursday and into North
GA Friday. The models show this frontal boundary stalling across the
southeastern U.S. and keeping rain chances across the region
through the end of the forecast period. Another weaker wave also
pushes northeast out of the western gulf which will also keep
precip chances going through day 7. As for now, will continue
with scattered to numerous convection each day.

Temperatures, while tempered somewhat by increased convection, will
remain above normal through the week. The increased moisture will
also keep afternoon heat index values from the upper 90s to low
100s.

01

&&

.AVIATION...
18Z Update...
Expect better precipitation coverage today, and have indicated
TEMPO TSRA for all TAF sites generally 20-00Z. MVFR-VFR cigs will
continue, with some improvement this evening with diminishing
precip before degrading overnight. IFR cigs and IFR-MVFR
visibilities will move northwestward into the area from the
south, with IFR cigs expected at KCSG, KMCN, and AHN. The
Atlanta-area sites could see FEW-SCT low MVFR, but lowest cigs
are expected to stay south of the KATL airport at this time. Will
be dependent on rain today. Winds will be east, with a shift to
the west possible after 00z Wednesday. Speeds under 8kt except
near convection.

//ATL Confidence...18Z Update...
Medium on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  90 /  40  60  50  40
Atlanta         73  89  72  90 /  40  50  40  40
Blairsville     65  85  65  87 /  30  50  40  40
Cartersville    71  92  71  92 /  30  40  30  40
Columbus        74  90  72  92 /  50  50  30  40
Gainesville     71  89  71  90 /  30  50  40  40
Macon           72  88  71  91 /  50  60  40  40
Rome            71  93  72  93 /  20  30  30  40
Peachtree City  71  91  71  92 /  40  50  40  40
Vidalia         72  89  72  92 /  60  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....BDL
AVIATION...31
Hazardous weather outlook, Aug 19, 10:10 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1010 AM EDT Mon Aug 19 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1010 AM EDT Mon Aug 19 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected across much
of north and central Georgia this afternoon into tonight.
Gusty winds, frequent lightning and locally heavy rainfall
are possible.

Heat index values will range between 100 and 105 degrees across
portions of north and central Georgia this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are expected across much of north
and central Georgia through the week, mainly in the afternoon and
evening. A few storms could be strong to marginally severe with
gusty winds, frequent lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of any severe weather or flooding through the web
by going to weather.gov/atlanta.

In the hours before

Special weather statement, Aug 19, 3:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Mon Aug 19 2019

GAZ008-009-015-016-191930-
Union GA-Towns GA-White GA-Lumpkin GA-
300 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...SOUTHERN TOWNS...
WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 330 PM EDT...

At 300 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
over Cleveland. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Blue Mountain Shelter, Mossy Creek, Low Gap Shelter,
Camp Coleman Lake, Anna Ruby Falls, Leaf, Smithgall Woods
Conservation Are, Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3482 8365 3480 8368 3477 8365 3477 8363
      3474 8362 3469 8364 3466 8366 3462 8364
      3458 8364 3455 8362 3453 8363 3452 8385
      3482 8392 3485 8366
TIME...MOT...LOC 1900Z 168DEG 3KT 3464 8376

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 19, 3:09 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EDT Mon Aug 19 2019

GAZ014-021-022-191945-
Dawson GA-Cherokee GA-Forsyth GA-
309 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTHERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 345 PM EDT...

At 308 PM EDT...a strong thunderstorm was over Ball Ground, or 9
miles northeast of Canton. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Ball Ground, Waleska, Matt, Silver City, Hollis Lathem
Reservoir, Reavis Mountain and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3438 8453 3436 8441 3438 8433 3437 8411
      3430 8411 3425 8439 3435 8464
TIME...MOT...LOC 1908Z 337DEG 2KT 3431 8436

WIND...40MPH
Local storm report, Aug 19, 3:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT MON AUG 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 NNE TRION             34.57N  85.30W
08/19/2019                   CHATTOOGA          GA   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO RIDGEWAY DRIVE, BLOCKING THE
            ROAD.

&&

EVENT NUMBER FFC1900660

RWILLIS
Local storm report, Aug 19, 3:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT MON AUG 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     3 NE TRION              34.56N  85.27W
08/19/2019                   CHATTOOGA          GA   EMERGENCY MNGR

            A TREE WAS DOWNED AND BLOCKING HALLS VALLEY DRIVE.

&&

EVENT NUMBER FFC1900661

RWILLIS
Special weather statement, Aug 19, 3:22 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Mon Aug 19 2019

GAZ020-192000-
Bartow GA-
322 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARTOW COUNTY UNTIL 400
PM EDT...

At 322 PM EDT...a strong thunderstorm was near Folsom, or 11 miles
north of Cartersville...moving south at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cartersville, Adairsville, White, Kingston, Pine Log, Folsom and
Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3439 8497 3438 8497 3438 8496 3439 8495
      3440 8487 3440 8473 3441 8473 3441 8470
      3426 8467 3424 8498 3439 8498
TIME...MOT...LOC 1922Z 341DEG 13KT 3432 8484

WIND...50MPH
Special weather statement, Aug 19, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Mon Aug 19 2019

GAZ008-009-015-016-192000-
Union GA-Towns GA-White GA-Lumpkin GA-
325 PM EDT Mon Aug 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION...SOUTHERN
TOWNS...NORTHERN WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 400 PM
EDT...

At 325 PM EDT...a strong thunderstorm was over Blood Mountain
Shelter, or 10 miles south of Blairsville...moving south at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Suches, Owltown, Whitley Gap Shelter, Blue Mountain Shelter, Vogel
State Park, Anna Ruby Falls, Turners Corner, Woods Hole Shelter,
Blood Mountain Shelter, Gaddistown, Gooch Mountain Shelter and Low
Gap Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3484 8376 3474 8367 3469 8390 3463 8389
      3464 8403 3470 8410 3473 8410 3473 8409
      3480 8409 3485 8386
TIME...MOT...LOC 1925Z 341DEG 13KT 3473 8394

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:36 PM EDTSpecial Weather StatementFFCForsyth24 min
Aug 19, 1:24 PM EDTSpecial Weather StatementFFCGilmer36 min
Aug 19, 2:00 PM EDTSpecial Weather StatementFFCPickens30 min
Aug 19, 2:01 PM EDTSpecial Weather StatementFFCLumpkin29 min
Aug 19, 2:12 PM EDTSpecial Weather StatementFFCChattooga33 min
Aug 19, 2:20 PM EDTSpecial Weather StatementFFCChattooga25 min
Aug 19, 2:23 PM EDTSpecial Weather StatementFFCGordon37 min
Aug 19, 2:25 PM EDTSpecial Weather StatementFFCWhite35 min
Aug 19, 2:30 PM EDTSpecial Weather StatementFFCPickens30 min
Aug 19, 2:33 PM EDTSevere Thunderstorm WarningFFCCherokee, Gordon, Pickens42 min
Aug 19, 2:41 PM EDTSpecial Weather StatementFFCWhite19 min
Aug 19, 2:53 PM EDTSpecial Weather StatementFFCChattooga37 min
Aug 19, 2:54 PM EDTSevere Thunderstorm WarningFFCChattooga51 min
Aug 19, 2:56 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon34 min
Aug 19, 3:00 PM EDTSpecial Weather StatementFFCChattooga30 min
Aug 19, 3:09 PM EDTSpecial Weather StatementFFCCherokee36 min
Aug 19, 3:10 PM EDTSevere Thunderstorm WarningFFCLumpkin, White30 min
Aug 19, 3:14 PM EDTSevere Thunderstorm WarningFFCFloyd, Gordon46 min
Aug 19, 3:15 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth45 min
Aug 19, 3:22 PM EDTSpecial Weather StatementFFCBartow38 min
Aug 19, 3:27 PM EDTSpecial Weather StatementFFCCherokee18 min
Aug 19, 3:28 PM EDTSpecial Weather StatementFFCDade32 min
Aug 19, 3:39 PM EDTSpecial Weather StatementFFCChattooga36 min
Aug 19, 3:42 PM EDTSpecial Weather StatementFFCDawson18 min
Aug 19, 3:46 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Floyd44 min
Aug 19, 3:48 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton42 min
Aug 19, 3:55 PM EDTSpecial Weather StatementFFCFannin, Lumpkin, Union35 min
Aug 19, 3:59 PM EDTSpecial Weather StatementFFCForsyth31 min
Aug 19, 4:01 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth29 min
Aug 19, 4:03 PM EDTSpecial Weather StatementFFCBartow27 min
Aug 19, 4:09 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk51 min
Aug 19, 4:15 PM EDTSpecial Weather StatementFFCDade30 min
Aug 19, 4:23 PM EDTSevere Thunderstorm WarningFFCDade, Walker34 min
Aug 19, 4:26 PM EDTSpecial Weather StatementFFCFannin34 min
Aug 19, 4:30 PM EDTSpecial Weather StatementFFCForsyth, Hall30 min
Aug 19, 4:32 PM EDTSpecial Weather StatementFFCPolk28 min
Aug 19, 4:34 PM EDTSpecial Weather StatementFFCBanks26 min
Aug 19, 4:38 PM EDTSpecial Weather StatementFFCPaulding37 min
Aug 19, 4:59 PM EDTSpecial Weather StatementFFCForsyth16 min
Aug 19, 5:01 PM EDTSpecial Weather StatementFFCBanks14 min
Aug 19, 5:14 PM EDTSpecial Weather StatementFFCGwinnett16 min
Aug 19, 5:30 PM EDTSpecial Weather StatementFFCGwinnett15 min
Aug 19, 5:45 PM EDTSpecial Weather StatementFFCJackson30 min
Aug 19, 6:13 PM EDTSpecial Weather StatementFFCStewart32 min
Aug 19, 6:21 PM EDTSpecial Weather StatementFFCBarrow24 min
Aug 19, 6:33 PM EDTSpecial Weather StatementFFCClarke, Madison27 min
Aug 19, 6:35 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Oconee40 min
Aug 19, 7:03 PM EDTSpecial Weather StatementFFCMadison12 min
Aug 19, 7:15 PM EDTSpecial Weather StatementFFCClarke, Oconee, Walton30 min
Aug 19, 7:50 PM EDTSpecial Weather StatementFFCRockdale25 min
Aug 19, 7:52 PM EDTSpecial Weather StatementFFCWilkes38 min
Aug 19, 7:53 PM EDTSpecial Weather StatementFFCMuscogee37 min
Aug 19, 7:54 PM EDTSpecial Weather StatementFFCGreene36 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.